May  2011, 5(2): 275-286. doi: 10.3934/amc.2011.5.275

A $\mathbb Z$4-linear code of high minimum Lee distance derived from a hyperoval

1. 

Institut für Mathematik, Universität Bayreuth, 95440 Bayreuth, Germany, Germany

Received  April 2010 Revised  August 2010 Published  May 2011

In this paper we present a new non-free $\mathbb Z$4-linear code of length $29$ and size $128$ whose minimum Lee distance is $28$. Its Gray image is a nonlinear binary code with parameters $(58,2^7,28)$, having twice as many codewords as the biggest linear binary codes of equal length and minimum distance. The code also improves the known lower bound on the maximal size of binary block codes of length $58$ and minimum distance $28$.
   Originally the code was found by a heuristic computer search. We give a geometric construction based on a hyperoval in the projective Hjelmslev plane over $\mathbb Z$4 which allows an easy computation of the symmetrized weight enumerator and the automorphism group. Furthermore, a generalization of this construction to all Galois rings of characteristic $4$ is discussed.
Citation: Michael Kiermaier, Johannes Zwanzger. A $\mathbb Z$4-linear code of high minimum Lee distance derived from a hyperoval. Advances in Mathematics of Communications, 2011, 5 (2) : 275-286. doi: 10.3934/amc.2011.5.275
References:
[1]

I. Constantinescu and W. Heise, A metric for codes over residue class rings,, Prob. Inform. Trans., 33 (1997), 208.   Google Scholar

[2]

T. Feulner, Canonization of linear codes over $\mathbbZ_4$,, Adv. Math. Commun., 5 (2011), 245.   Google Scholar

[3]

M. Greferath and S. E. Schmidt, Gray isometries for finite chain rings and a nonlinear ternary $(36,3$12$,15)$ code,, IEEE Trans. Inform. Theory, 45 (1999), 2522.  doi: 10.1109/18.796395.  Google Scholar

[4]

M. Greferath and S. E. Schmidt, Finite-ring combinatorics and MacWilliams' equivalence theorem,, J. Combin. Theory Ser. A, 92 (2000), 17.  doi: 10.1006/jcta.1999.3033.  Google Scholar

[5]

A. R. Hammons, P. V. Kumar, A. R. Calderbank, N. J. A. Sloane and P. Solé, The $\mathbbZ_4$-linearity of Kerdock, Preparata, Goethals, and related codes,, IEEE Trans. Inform. Theory, 40 (1994), 301.  doi: 10.1109/18.312154.  Google Scholar

[6]

T. Honold and M. Kiermaier, Classification of maximal arcs in small projective Hjelmslev geometries,, in, (2006), 112.   Google Scholar

[7]

T. Honold and I. Landjev, Linear codes over finite chain rings,, Electr. J. Comb., 7 (2000).   Google Scholar

[8]

T. Honold and I. Landjev, On maximal arcs in projective Hjelmslev planes over chain rings of even characteristic,, Finite Fields Appl., 11 (2005), 292.  doi: 10.1016/j.ffa.2004.12.004.  Google Scholar

[9]

T. Honold and I. Landjev, Linear codes over finite chain rings and projective Hjelmslev geometries,, in, (2009), 60.   Google Scholar

[10]

T. Honold and A. A. Nechaev, Weighted modules and representations of codes,, Prob. Inform. Trans., 35 (1999), 205.   Google Scholar

[11]

W. C. Huffman and V. Pless, "Fundamentals of Error-Correcting Codes,'', Cambridge University Press, (2003).   Google Scholar

[12]

A. M. Kerdock, A class of low-rate non-linear binary codes,, Inform. Control, 20 (1972), 182.  doi: 10.1016/S0019-9958(72)90376-2.  Google Scholar

[13]

S. Litsyn, E. Rains and N. Sloane, Table of nonlinear binary codes,, \url{http://www.eng.tau.ac.il/~litsyn/tableand/}, ().   Google Scholar

[14]

A. A. Nechaev, Kerdock code in a cyclic form,, Discrete Math. Appl., 1 (1991), 365.  doi: 10.1515/dma.1991.1.4.365.  Google Scholar

[15]

A. A. Nechaev and A. S. Kuzmin, Linearly presentable codes,, in, (1996), 31.   Google Scholar

[16]

A. W. Nordstrom and J. P. Robinson, An optimum nonlinear code,, Inform. Control, 11 (1967), 613.  doi: 10.1016/S0019-9958(67)90835-2.  Google Scholar

[17]

F. P. Preparata, A class of optimum nonlinear double-error-correcting codes,, Inform. Control, 13 (1968), 378.  doi: 10.1016/S0019-9958(68)90874-7.  Google Scholar

[18]

R. Raghavendran, Finite associative rings,, Composito Math., 21 (1969), 195.   Google Scholar

[19]

H. C. A. van Tilborg, The smallest length of binary $7$-dimensional linear codes with prescribed minimum distance,, Discrete Math., 33 (1981), 197.  doi: 10.1016/0012-365X(81)90166-7.  Google Scholar

[20]

V. Zinoviev and S. Litsyn, On the general construction of codes shortening,, Prob. Inform. Trans., 23 (1987), 111.   Google Scholar

[21]

J. Zwanzger, Linear codes over finite chain rings,, \url{http://www.mathe2.uni-bayreuth.de/20er/codedb/}, ().   Google Scholar

[22]

J. Zwanzger, A heuristic algorithm for the construction of good linear codes,, IEEE Trans. Inform. Theory, 54 (2008), 2388.  doi: 10.1109/TIT.2008.920323.  Google Scholar

show all references

References:
[1]

I. Constantinescu and W. Heise, A metric for codes over residue class rings,, Prob. Inform. Trans., 33 (1997), 208.   Google Scholar

[2]

T. Feulner, Canonization of linear codes over $\mathbbZ_4$,, Adv. Math. Commun., 5 (2011), 245.   Google Scholar

[3]

M. Greferath and S. E. Schmidt, Gray isometries for finite chain rings and a nonlinear ternary $(36,3$12$,15)$ code,, IEEE Trans. Inform. Theory, 45 (1999), 2522.  doi: 10.1109/18.796395.  Google Scholar

[4]

M. Greferath and S. E. Schmidt, Finite-ring combinatorics and MacWilliams' equivalence theorem,, J. Combin. Theory Ser. A, 92 (2000), 17.  doi: 10.1006/jcta.1999.3033.  Google Scholar

[5]

A. R. Hammons, P. V. Kumar, A. R. Calderbank, N. J. A. Sloane and P. Solé, The $\mathbbZ_4$-linearity of Kerdock, Preparata, Goethals, and related codes,, IEEE Trans. Inform. Theory, 40 (1994), 301.  doi: 10.1109/18.312154.  Google Scholar

[6]

T. Honold and M. Kiermaier, Classification of maximal arcs in small projective Hjelmslev geometries,, in, (2006), 112.   Google Scholar

[7]

T. Honold and I. Landjev, Linear codes over finite chain rings,, Electr. J. Comb., 7 (2000).   Google Scholar

[8]

T. Honold and I. Landjev, On maximal arcs in projective Hjelmslev planes over chain rings of even characteristic,, Finite Fields Appl., 11 (2005), 292.  doi: 10.1016/j.ffa.2004.12.004.  Google Scholar

[9]

T. Honold and I. Landjev, Linear codes over finite chain rings and projective Hjelmslev geometries,, in, (2009), 60.   Google Scholar

[10]

T. Honold and A. A. Nechaev, Weighted modules and representations of codes,, Prob. Inform. Trans., 35 (1999), 205.   Google Scholar

[11]

W. C. Huffman and V. Pless, "Fundamentals of Error-Correcting Codes,'', Cambridge University Press, (2003).   Google Scholar

[12]

A. M. Kerdock, A class of low-rate non-linear binary codes,, Inform. Control, 20 (1972), 182.  doi: 10.1016/S0019-9958(72)90376-2.  Google Scholar

[13]

S. Litsyn, E. Rains and N. Sloane, Table of nonlinear binary codes,, \url{http://www.eng.tau.ac.il/~litsyn/tableand/}, ().   Google Scholar

[14]

A. A. Nechaev, Kerdock code in a cyclic form,, Discrete Math. Appl., 1 (1991), 365.  doi: 10.1515/dma.1991.1.4.365.  Google Scholar

[15]

A. A. Nechaev and A. S. Kuzmin, Linearly presentable codes,, in, (1996), 31.   Google Scholar

[16]

A. W. Nordstrom and J. P. Robinson, An optimum nonlinear code,, Inform. Control, 11 (1967), 613.  doi: 10.1016/S0019-9958(67)90835-2.  Google Scholar

[17]

F. P. Preparata, A class of optimum nonlinear double-error-correcting codes,, Inform. Control, 13 (1968), 378.  doi: 10.1016/S0019-9958(68)90874-7.  Google Scholar

[18]

R. Raghavendran, Finite associative rings,, Composito Math., 21 (1969), 195.   Google Scholar

[19]

H. C. A. van Tilborg, The smallest length of binary $7$-dimensional linear codes with prescribed minimum distance,, Discrete Math., 33 (1981), 197.  doi: 10.1016/0012-365X(81)90166-7.  Google Scholar

[20]

V. Zinoviev and S. Litsyn, On the general construction of codes shortening,, Prob. Inform. Trans., 23 (1987), 111.   Google Scholar

[21]

J. Zwanzger, Linear codes over finite chain rings,, \url{http://www.mathe2.uni-bayreuth.de/20er/codedb/}, ().   Google Scholar

[22]

J. Zwanzger, A heuristic algorithm for the construction of good linear codes,, IEEE Trans. Inform. Theory, 54 (2008), 2388.  doi: 10.1109/TIT.2008.920323.  Google Scholar

[1]

San Ling, Buket Özkaya. New bounds on the minimum distance of cyclic codes. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020038

[2]

Weihong Guo, Jing Qin. A geometry guided image denoising scheme. Inverse Problems & Imaging, 2013, 7 (2) : 499-521. doi: 10.3934/ipi.2013.7.499

[3]

Carlos Munuera, Fernando Torres. A note on the order bound on the minimum distance of AG codes and acute semigroups. Advances in Mathematics of Communications, 2008, 2 (2) : 175-181. doi: 10.3934/amc.2008.2.175

[4]

Bram van Asch, Frans Martens. A note on the minimum Lee distance of certain self-dual modular codes. Advances in Mathematics of Communications, 2012, 6 (1) : 65-68. doi: 10.3934/amc.2012.6.65

[5]

José Joaquín Bernal, Diana H. Bueno-Carreño, Juan Jacobo Simón. Cyclic and BCH codes whose minimum distance equals their maximum BCH bound. Advances in Mathematics of Communications, 2016, 10 (2) : 459-474. doi: 10.3934/amc.2016018

[6]

Carla Mascia, Giancarlo Rinaldo, Massimiliano Sala. Hilbert quasi-polynomial for order domains and application to coding theory. Advances in Mathematics of Communications, 2018, 12 (2) : 287-301. doi: 10.3934/amc.2018018

[7]

Michael Hochman. Lectures on dynamics, fractal geometry, and metric number theory. Journal of Modern Dynamics, 2014, 8 (3&4) : 437-497. doi: 10.3934/jmd.2014.8.437

[8]

Penka Georgieva, Aleksey Zinger. Real orientations, real Gromov-Witten theory, and real enumerative geometry. Electronic Research Announcements, 2017, 24: 87-99. doi: 10.3934/era.2017.24.010

[9]

Ivan Landjev. On blocking sets in projective Hjelmslev planes. Advances in Mathematics of Communications, 2007, 1 (1) : 65-81. doi: 10.3934/amc.2007.1.65

[10]

Qun Lin, Antoinette Tordesillas. Towards an optimization theory for deforming dense granular materials: Minimum cost maximum flow solutions. Journal of Industrial & Management Optimization, 2014, 10 (1) : 337-362. doi: 10.3934/jimo.2014.10.337

[11]

Thomas Honold, Ivan Landjev. The dual construction for arcs in projective Hjelmslev spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 11-21. doi: 10.3934/amc.2011.5.11

[12]

Yuncheng You. Global attractor of the Gray-Scott equations. Communications on Pure & Applied Analysis, 2008, 7 (4) : 947-970. doi: 10.3934/cpaa.2008.7.947

[13]

José M. Arrieta, Esperanza Santamaría. Estimates on the distance of inertial manifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 3921-3944. doi: 10.3934/dcds.2014.34.3921

[14]

Liliana Trejo-Valencia, Edgardo Ugalde. Projective distance and $g$-measures. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3565-3579. doi: 10.3934/dcdsb.2015.20.3565

[15]

Rafael G. L. D'Oliveira, Marcelo Firer. Minimum dimensional Hamming embeddings. Advances in Mathematics of Communications, 2017, 11 (2) : 359-366. doi: 10.3934/amc.2017029

[16]

Arseny Egorov. Morse coding for a Fuchsian group of finite covolume. Journal of Modern Dynamics, 2009, 3 (4) : 637-646. doi: 10.3934/jmd.2009.3.637

[17]

Min Ye, Alexander Barg. Polar codes for distributed hierarchical source coding. Advances in Mathematics of Communications, 2015, 9 (1) : 87-103. doi: 10.3934/amc.2015.9.87

[18]

Miguel Mendes. A note on the coding of orbits in certain discontinuous maps. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 369-382. doi: 10.3934/dcds.2010.27.369

[19]

Keisuke Minami, Takahiro Matsuda, Tetsuya Takine, Taku Noguchi. Asynchronous multiple source network coding for wireless broadcasting. Numerical Algebra, Control & Optimization, 2011, 1 (4) : 577-592. doi: 10.3934/naco.2011.1.577

[20]

Gaocheng Yue, Chengkui Zhong. Global attractors for the Gray-Scott equations in locally uniform spaces. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 337-356. doi: 10.3934/dcdsb.2016.21.337

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (6)
  • HTML views (0)
  • Cited by (9)

Other articles
by authors

[Back to Top]